Thunderstorm Wind, Fulton
- When
- July 8, 1:20 PM CST
- Where
- Fulton County, Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.370, -91.820
A few trees were blown down.
A cold front moved into the state from the north on the 8th. The cold front stalled across central Arkansas on the 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into the state from the north on the 8th. The cold front stalled across central Arkansas on the 10th. Hit and miss storms developed, especially during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 8, 11:36 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1236 PM CDT TUE JUL 8 2008 .AVIATION... SCATTERED CU IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE STATE. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY THE NORTHERN PORTION OF THE STATE BY THE OVERNIGHT HOURS. THIS CHANCE WILL CONTINUE THROUGH THE PERIOD. ELSEWHERE...HIGH CLOUDS ARE EXPECTED OVERNIGHT...WITH SCATTERED CU DEVELOPING DURING THE EARLY AFTERNOON ON WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1102 AM CDT TUE JUL 8 2008/ UPDATE... FRESHENED UP THE HOURLY GRIDS...AND INCREASED POPS IN NORTH TO ACCOUNT FOR ISOLATED SHOWERS DEVELOPING OVER MID MORNING. NO OTHER CHANGES NECESSARY AT THIS TIME. 61 PREV DISCUSSION... /ISSUED 623 AM CDT TUE JUL 8 2008/ AVIATION... VFR CONDITIONS ARE EXPECTED FOR MOST OF THE FORECAST AREA DURING THIS FORECAST CYCLE...EXCEPT FOR EXTREME NORTH. A SURFACE FRONT WILL BE GETTING CLOSE ENOUGH TO BRING SLIGHT CHANCES OF SHOWERS OR STORMS. PREV DISCUSSION... /ISSUED 431 AM CDT TUE JUL 8 2008/ SHORT TERM...TODAY THROUGH FRIDAY SATELLITE SHOWING CLOUDS/SOME CONVECTION TO THE NORTH OF ARKANSAS EARLY THIS MORNING...WITH MOSTLY CLEAR SKY ACROSS THE NATURAL STATE. RIDGE OF HIGH PRESSURE COVERING SOUTH CENTRAL AND SOUTHEAST UNITED STATES...AND KEEPING REGION DRY WITH AT/ABOVE NORMAL TEMPERATURES. HIGH EXPECTED TO FLATTEN SOMEWHAT IN THE NEXT FEW DAYS...ALLOWING A COLD FRONT TO THE NORTH TO APPROACH ARKANSAS. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHERN COUNTIES LATER TODAY/TONIGHT AND WEDNESDAY...WITH CHANCES INTO CENTRAL SECTIONS OF THE STATE WEDNESDAY NIGHT/THURSDAY. SOME STORMS COULD BE SEVERE THROUGH THURSDAY...MAINLY ACROSS THE NORTHERN HALF OF THE STATE. POCKETS OF HEAVY RAIN ANTICIPATED... WITH LOCALIZED FLASH FLOODING POSSIBLE. IT APPEARS THE RIDGE WILL EDGE BACK OVER THE REGION ON FRIDAY...WITH PRECIPITATION BECOMING MORE ISOLATED HEADING INTO THE EXTENDED PERIOD. LONG TERM...FRIDAY NIGHT THROUGH MONDAY THE UPPER FLOW IS WEAK ENOUGH TO MAKE IT DIFFICULT TO DESCRIBE INDIVIDUAL FEATURES. THERE WILL BE A SERIES OF VORT MAXES MOVING ALONG THE FLOW...BUT THEIR TIMING IS DIFFICULT. HIGH PRESSURE OVER THE GULF COAST WILL KEEP ITS GRIP ACROSS THE AREA. THE SURFACE PATTERN WILL HAVE SOUTHERLY FLOW THAT WILL KEEP MOISTURE LEVELS HIGH ENOUGH TO EXPERIENCE ISOLATED TO WIDELY SCATTERED CONVECTION EACH AFTERNOON. TEMPERATURES WILL STAY AT OR ABOVE NORMALS FOR THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 90 71 89 / 10 40 40 40 CAMDEN AR 74 94 73 92 / 10 20 20 40 HARRISON AR 70 87 69 89 / 40 50 40 40 HOT SPRINGS AR 73 92 72 92 / 10 20 30 40 LITTLE ROCK AR 74 92 73 91 / 10 20 40 40 MONTICELLO AR 75 94 74 92 / 10 20 20 40 MOUNT IDA AR 72 91 71 92 / 10 20 40 40 MOUNTAIN HOME AR 70 87 69 89 / 40 50 40 40 NEWPORT AR 73 90 72 90 / 10 40 40 40 PINE BLUFF AR 75 93 74 92 / 10 20 20 40 RUSSELLVILLE AR 72 89 71 91 / 10 30 40 40 SEARCY AR 73 91 72 90 / 10 30 40 40 STUTTGART AR 75 93 74 91 / 10 20 30 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 8 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL- 500 AM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 217 PM CDT TUE JUL 8 2008 ARZ006-007-082000- FULTON-SHARP- 217 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR FULTON AND SHARP COUNTIES UNTIL 300 PM CDT... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SALEM...MOVING EAST AT 26 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE CAMP...SADDLER FALLS...KING AND WIRTH. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREA. MOTORISTS SHOULD BE ADVISED TO EXPECTED REDUCED VISIBILTY DUE TO THE VERY HEAVY RAIN. 44
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
A few trees were blown down.
Street flooding occurred in the Capitol Mall.
Lightning struck a Sherwood apartment complex sparking a fire that gutted two units and heavily damaged six others.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124612, 124611, 127437.